doc gave me ambien 10mg. I have taken two at once and 25mg of benedryl and all that happens is that I stagger a lot when I get up to go to the bathroom.lol But sometimes they help. I guess its just what kind of mood your system is in,its like mine says"well old Mike's had a couple of pretty good days in a row, time to kick his butt for a while. Man I really don't know.
Also, the top recommended dosage of ambien for people without liver disease is 10 mgs a day. Do not take more than that and certainly do not take it with other CNS depressants. Please speak to yur doctor before taking anything.
thankyou so much for your input. does anyone have any suggestions that are non medicine. Please continue with the medications as a wide selection helps when going to doc but i am also interested in other alternatives.
You are correct, the RECOMMENDED maxium dosage is 10mg. But I spoke with my Gastro and he said it was O.K. for me to double up if 10mg didnt help. The problem is my insurance will only pay for 30 tabs a month. So, gastro calls insurance company and got authorization to write for 60 tabs every 30 days. I read the prescribing info insert about the max being 10mg. and thats why I spoke with my doc about it. I think the key word is RECOMMENDED max dosage. I'm not suggesting that anyone should increase their meds without speaking to their doc. But if your taking meds and their not helping its sort of foolish to just continue to take it. Nothing is written in concrete.
I finally got Ambien CR that helps you sleep through the night better than regular Ambien,
It can cause short periods of amnesia before you go to sleep so that is a little worrisome.
With out sleep I can become an emotional wreck and have difficulty concentrating. After TX it is tricky to wean off. So another thing to take into consideration.
I just recently tried Melatonin, not a RX. I think you can get it at health food stores.
Resets your internal clock from what I understand, usually comes in 3mg. caps, I take two/night. Seems to work OK no hangover in the AM
The times during treatment when I haven't sleep well, I resist sleeping during the day so that I am totally exhausted that night and tend to sleep well that night. This fortunately doesn't happen often but I have heard it can be a major problem especialy whilst on treatment. There are medications available to help with this. Also, maybe, a warm bath might help but I have heard from others who have said that, only the tablets seem to help them.
all the best to you.....
Some non-med things that you can do is,dont drink caffine and avoid sugar after 4-5pm.Try to avoid naps, although laying down for 30-45 min usually wont interfere with sleep.Eat your evening meal at least 3hrs before bedtime. A light snack at night sometimes helps.Exciting movies at night sort of get you amped up. take black electrical tape and cover all those little lights on your VCR, TV ect. make the room as dark and quiet as possible. soft or mood music tends to relax you. Dont be afraid to ask doc for a sleep aid, just dont use it everynight,only when you need it.Like Jenny penny said benedryl will help and there is another antihistimine called doxcylamine thats OTC that helps also. Its in unisom tabs but not in unisom gelcaps, so read the lable. If the sleepiness continues dont hesitate to ask doc for a sleep aid,the benefits of the meds outweigh the risks. When your body isnt getting enough sleep it stresses your body(liver) GOOD LUCK
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.